MAUDE Adverse Event Report: VOLCANO CORPORATION RECONNAISSANCE PV .018 OTW DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION RECONNAISSANCE PV .018 OTW DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 018OTW
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a reconnaissance catheter was used in a diagnostic peripheral procedure in a severely calcified distal sfa.During insertion of the catheter through an introducer sheath and over a non-philips guidewire, the guidewire got caught and unable to exit out of the catheter guidewire exit port (y-connector).The catheter was removed, re-flushed, and reinserted into the patient, but did not resolve.Therefore, the physician cut off a piece of the y-connector in order to allow guidewire movement.After, the catheter was able to advance further down the guidewire toward the stenosis.There was no patient injury reported.This adverse event and product problem is being submitted because a non-philips guidewire got stuck inside the reconnaissance catheter, and additional intervention was required for guidewire movement.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a5: no information available.Block b6: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the reconnaissance catheter was not returned for evaluation, thus no returned product investigation was performed.Block h6: per ifu precautions, do not cut, crease, knot, or otherwise damage the catheter.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the reconnaissance catheter was visually and microscopically inspected.The proximal portion of the y-connector was missing with sharp edges of non-malleable material observed.During functional testing, a laboratory guidewire was inserted through the device and passed the guidewire movement test with no resistance encountered.Block h6: although a laboratory guidewire was able to pass through the device with no resistance, the probable cause of the movement issue could not be established.The portion of the "y" connector that was cut off by the user was not returned; therefore, it could not be conclusively determined when and how the cause of the failure occurred.Investigation conclusion code #18 remains appropriate as indicated in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
RECONNAISSANCE PV .018 OTW DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key17852702
Report Number3008363989-2023-00047
Device Sequence Number17813232
Product Code OBJ
UDI-Device Identifier00845225003067
UDI-Public(01)00845225003067(11)230630(17)260630(10)0302937771
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K200410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number018OTW
Device Catalogue Number018OTW
Device Lot Number0302937771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE MFG AND SIZE UNK; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown